MAUDE Adverse Event Report: COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET

COOK INC COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the cook turbo-flo hd hemodialysis catheter was in use for treatment.Customer states "despite the forceps being closed the blood kept flowing." the customer reports that another catheter was needed.No further patient or event details were provided.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Additional information: common device name: catheter, hemodialysis, non-implanted.Product code: mpb.510(k): k161504.Investigation ¿ evaluation: a review of the complaint history, drawing, device history record, documentation, instructions for use (ifu), quality control, and visual inspection/functional data of the returned device was conducted during the investigation.One catheter was returned with biomatter present on the distal end of the catheter.The manifold assembly was intact with the arterial and venous ports and clamps intact.The venous extension tubing was kinked because it had been clamped prior to shipping.Through the venous side, fluid was introduced into the catheter.Fluid went through the catheter with no leaks.The clamp was then activated on the venous side and fluid was introduced with a syringe using significant force and no fluid went through.Through the arterial side, fluid was introduced into the catheter.Fluid went through the catheter with no leaks.The clamp was then activated on the arterial side and fluid was introduced with a syringe and went through the catheter.This confirms the customer's complaint that blood kept flowing through the catheter after clamping it.There were no related nonconformances for the final product or any of the manifold subassemblies used in the final lot.To date, this is the only known complaint associated with this lot number.No visual damage to either the pinch clamp or extension tubing was observed in investigation of the returned product but the failure mode was duplicated.For this reason, the root cause is unknown.This is the only complaint on this product family for leaking clamp in the last three years and based on the associated severity of the failure, further risk reduction is not required at this time.We have notified the appropriate personnel and will continue to monitor for similar complaints.

Brand Name
COOK TURBO-FLO HD HEMODIALYSIS CATHETER SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6636177
Report Number1820334-2017-01405
Device Sequence Number105913
Product Code MPB
UDI-Device Identifier00827002350830
UDI-Public(01)00827002350830(17)181221(10)7327129
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-HDCS-1201J-LSC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;